Alert archive / Ohio / River Flood Warnings in 2013
River Flood Warning 30, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 25, 2013, 11:44 PM EDT for Lorain County, Ohio. It took effect at Jun 26, 2013, 12:56 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2013, 11:44 PM EDT (03:44 UTC)
- In effect from
- Jun 26, 2013, 12:56 AM EDT
- Expired
- Jun 26, 2013, 11:15 AM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Elyria (ELRO1).
- Action stage
- 7 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
570 WGUS41 KCLE 260344 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1144 PM EDT TUE JUN 25 2013 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... BLACK RIVER AT ELYRIA PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC093-261144- /O.NEW.KCLE.FL.W.0030.130626T0456Z-130627T0224Z/ /ELRO1.1.ER.130626T0456Z.130626T0800Z.130626T2024Z.NO/ 1144 PM EDT TUE JUN 25 2013 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE BLACK RIVER AT ELYRIA * FROM LATE TONIGHT UNTIL WEDNESDAY EVENING * AT 11:00 PM TUESDAY THE STAGE WAS...7.1 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 9.5 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND RISE TO NEAR 11.2 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON. * AT 11.0 FEET...FLOODING BEGINS IN LOW LYING AREAS NEAR THE RIVER IN ELYRIA. FORD ROAD MAY BE CLOSED FOR HIGH WATER. $$
1 follow-up statement
055 WGUS81 KCLE 261515 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1115 AM EDT WED JUN 26 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... BLACK RIVER AT ELYRIA PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC093-261545- /O.CAN.KCLE.FL.W.0030.000000T0000Z-130627T0224Z/ /ELRO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1115 AM EDT WED JUN 26 2013 THE FLOOD WARNING IS CANCELLED FOR THE BLACK RIVER AT ELYRIA. * AT 10:00 AM WEDNESDAY THE STAGE WAS 6.0 FEET. * FLOOD STAGE IS 9.5 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.7 FEET. THE RIVER WILL CONTINUE TO FALL THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 25, 10:38 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 25, 10:38 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1038 PM EDT TUE JUN 25 2013 .SYNOPSIS... A FRONTAL BOUNDARY ACROSS THE LOWER LAKES WILL REMAIN NEARLY STATIONARY THROUGH MID WEEK. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA ON THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... WE CONTINUE TO GET ROUNDS OF SHOWERS/THUNDERSTORMS FROM TOLEOD THROUGH CLEVELAND AND TO YOUNGSTOWN/AKRON CANTON. NEXT ROUND AND LIKELY LAST ROUND FOR THE NIGHT STILL UPSTREAM OVER NORTHERN INDIANA. SEVERE GOING THIS POINT FORWARD ON THE MARGINAL END AS BOUNDARY LAYER CONTINUES TO STABILIZE. ALSO WATCHING FLOODING THREAT. AS OF 1030...IT HAS BEEN MORE NUISANCE FLOODING. A NUMBER OF FLOOD ADVISORIES OUT. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... ANOTHER ROUND OF CONVECTION WEDNESDAY AFTERNOON/EVENING...CONFIDENCE IS LOW ON THE PRECISE TIMING AS NO LONGER HAVE THE STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA WEDNESDAY NIGHT AND THEN MOVE ACROSS THE AREA ON THURSDAY. THE TRAILING COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY USHERING IN MORE SEASONAL CONDITIONS. BROAD UPPER TROUGH WILL MOVE OVER THE AREA FRIDAY...WILL KEEP CHANCE POPS THROUGH PERIOD AS SERIES OF SHORT WAVES MOVE THROUGH THE UPPER TROUGH. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE LONG TERM BEGINS ON SATURDAY WITH MODELS CONTINUING TO SHOW AN UPPER LOW DIGGING INTO AND THEN GETTING STUCK IN THE GREAT LAKES REGION. THIS GREAT LAKES UPPER LOW DEVELOPS SOUTH SUNDAY AND MONDAY INTO AN ELONGATED TROF THAT EXTENDS TO THE GULF COAST WITH ITS AXIS WEST OF THE AREA. ALL THE WHILE...BOTH MODELS SHOW DEEP MOISTURE ACROSS THE AREA. WILL HAVE CHANCE POPS WITH 60-80% CLOUD COVER ON AVERAGE THROUGH THE LONG TERM PERIOD. TEMPS LOWER THAN THE PAST FEW DAYS WITH HIGHS IN THE UPPER 70S TO NEAR 80 AND LOWS IN THE LOWER 60S WITH A FEW UPPER 50S. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... A STRONG STORM IS EXPECTED TO PASS JUST TO THE NORTH OF KCLE THE NEXT FEW MINUTES. OTHER STORMS OVER LAKE ERIE WILL COME ONSHORE IN NE OH AND COULD AFFECT KERI AND KYNG IN A COUPLE OF HOURS. OTHER STORMS OVER LOWER MI AND IN WILL AFFECT THE REGION LATER THIS EVENING. LATEST GUIDANCE SHOWS REPEATED ROUNDS OF STORMS DURING THE TAF PERIOD. TRYING TO TIME THESE ROUNDS IS PROBLEMATIC GIVING LOW FORECAST CONFIDENCE TODAY. FOR THE MOST PART CONDITIONS SHOULD BE VFR EXCEPT IN THE STRONGER STORMS. WINDS WILL GENERALLY BE FROM THE SW BUT OUTFLOW GUEST COULD TOP 40 KNOTS LATE THIS EVENING AND AGAIN TOMORROW AFTERNOON. .OUTLOOK...NON-VFR IN SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING MIST/FOG THROUGH SUNDAY. && .MARINE... SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH WAVES OF 2 TO 4 FEET ON THE EAST END OF LAKE ERIE WILL DECREASE TO 10 TO 15 KNOTS TONIGHT. THE FLOW WILL REMAIN OUT OF THE SOUTHWEST ON WEDNESDAY AHEAD OF LOW PRESSURE APPROACHING FROM THE PLAINS. WINDS MAY TRY TO RAMP UP AGAIN AS THIS LOW APPROACHES THE LAKE ON WEDNESDAY EVENING...BEFORE SHIFTING TO THE NORTHWEST BEHIND IT ON THURSDAY. DEPENDING ON THE EXACT STRENGTH AND TRAJECTORY OF THE LOW...A SMALL CRAFT ADVISORY MAY BE NEEDED FOR A BRIEF WINDOW OF TIME...ESPECIALLY AS THE FLOW BECOMES ONSHORE ON THURSDAY AND FRIDAY. MARINERS SHOULD BE PREPARED FOR MULTIPLE ROUNDS OF THUNDERSTORMS THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE STRONG WITH SEVERE WINDS...LARGE HAIL AND HEAVY RAIN. AN UPPER LEVEL TROUGH WILL THEN DEVELOP OVER THE REGION FROM FRIDAY INTO THE WEEKEND WITH THUNDERSTORMS BECOMING MORE SCATTERED IN NATURE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB/OUDEMAN SHORT TERM...DJB LONG TERM...TK AVIATION...KUBINA MARINE...KEC
Hazardous weather outlook, Jun 25, 4:18 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 418 PM EDT TUE JUN 25 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-262030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 418 PM EDT TUE JUN 25 2013 ...SEVERE THUNDERSTORM WATCH 362 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO THURSDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE POTENTIAL OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OUDEMAN
In the hours before
Special weather statement, Jun 25, 8:46 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 846 PM EDT TUE JUN 25 2013 OHZ003-260115- LUCAS- 846 PM EDT TUE JUN 25 2013 ...SPECIAL WEATHER STATEMENT FOR NORTHERN LUCAS COUNTY UNTIL 915 PM EDT... AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF SYLVANIA...MOVING EAST AT 30 MPH. WIND GUSTS TO 45 MPH MAY BE POSSIBLE WITH THIS STORM AS IT CROSSES NORTHERN LUCAS COUNTY. OUDEMAN
Local storm report, Jun 25, 9:06 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
906 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL NORTH ROYALTON 41.31N 81.75W
06/25/2013 E0.75 INCH CUYAHOGA OH NWS EMPLOYEE
&&
OUDEMANLocal storm report, Jun 25, 9:27 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
927 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG EASTLAKE 41.66N 81.43W
06/25/2013 LAKE OH 911 CALL CENTER
SOME TREES KNOCKED DOWN.
0830 PM TSTM WND DMG WILLOUGHBY 41.65N 81.41W
06/25/2013 LAKE OH 911 CALL CENTER
SOME TREES KNOCKED DOWN.
&&
KIELTYKALocal storm report, Jun 25, 9:49 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
949 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG NORTHFIELD 41.34N 81.53W
06/25/2013 SUMMIT OH LAW ENFORCEMENT
ONE TREE DOWM.
0925 PM TSTM WND DMG TWINSBURG 41.32N 81.45W
06/25/2013 SUMMIT OH LAW ENFORCEMENT
ONE TREE DOWN IN TWINSBURG TOWNSHIP.
&&
KIELTYKALocal storm report, Jun 25, 10:10 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1010 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG ELYRIA 41.38N 82.11W
06/25/2013 LORAIN OH LAW ENFORCEMENT
SOME TREES AND LIMBS DOWN ACROSS THE COUNTY.
&&
KIELTYKASpecial weather statement, Jun 25, 10:44 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1044 PM EDT TUE JUN 25 2013 OHZ010-011-260315- CUYAHOGA-LORAIN- 1044 PM EDT TUE JUN 25 2013 ...SPECIAL WEATHER STATEMENT FOR CUYAHOGA AND NORTHERN LORAIN COUNTIES UNTIL 1115 PM EDT... AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF LORAIN TO LORAIN TO VERMILION...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. THE TOWNS OF OBERLIN...SOUTH AMHERST...SHEFFIELD LAKE...SHEFFIELD...AVON...EATON ESTATES...BAY VILLAGE...NORTH OLMSTED...OLMSTED FALLS AND ROCKY RIVER ARE ALSO IN THE PATH OF THESE STORMS.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:08 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lake | 4 hr |
| Jun 25, 8:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 53 min |
| Jun 25, 8:56 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Erie, Lorain | 3 hr |
| Jun 25, 9:00 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Portage, Summit | 60 min |
| Jun 25, 9:12 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Huron, Lorain, Medina | 63 min |
| Jun 25, 9:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 25, 10:19 PM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Summit, Trumbull | 4 hr |
| Jun 25, 11:49 PM EDT | Areal Flood Warning | CLE | Cuyahoga, Erie, Lorain | 10 hr |
| Jun 26, 9:43 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Erie, Lorain | 3 hr |
| Jun 26, 3:13 PM EDT | Flood Watch | CLE | Ashland, Ashtabula, Cuyahoga, Erie, Geauga, Holmes and 12 more | 25 hr |
| Jun 26, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion | 67 min |
Nearby
River Flood Warnings in Ohio, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.